• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
Sign in to follow this  
Followers 0
Lynnie

I'm back again!

6 posts in this topic

Hi Everyone!! :happy1-by-lisa-volz:

 

Hoping I find you all well. It's been a while since I posted due to the fact my elbow and arm have been a total pain for almost 5 months. Painkillers have had little or no effect. I was hoping the immuno-suppressants (which I'm tolerating a lot better this time around, thank goodness) would help. They haven't really had any effect except on everywhere else. I've got slightly "yellow" tinted skin tone now but it was expected, I don't look totally radioactive at least not yet ha ha ha!

 

Well, I went back to my doctor about the arm and elbow as I'm right handed. It was getting to the point that I couldn't bear to do anything which was fast becoming a pain to live with! The doctor prescribed a muscle relaxant in a small dose as they are also used to treat depression. I was hesitant as I am in pain not depressed. I have to report that they have given me a comfort I haven't had in months. The pain is still there but it' so much improved.

 

I would advise any of you who are suffering like me to ask if this type of drug could help you to relax tight joints and muscles. Please don't suffer like I have,ask for help!

 

Glad you are all there to walk this road with me. I know it would be harder without you all. :thank-you:

 

Hugs to all :emoticon-hug:

Lynn xx

Share this post


Link to post
Share on other sites

Hello Lynnie

 

I'm glad you have founf some relief at last, I use anti depressants for nerve pain and erythromelalgia and am happy to report that they help. I'm sure my sister was on hydroxychloroquine and she did at one time resemble a corn fed chicken, sorta yellowish which I found rather amusing needless to say!

 

Take care and keep posting.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Lynnie,Good to hear that you have found some relief with this drug.I found relief recently with a similar drug.I am soon due to start taking hydroxychloroquine,so will wait and see what shade of yellow I develop!

Share this post


Link to post
Share on other sites

Yellow !? I didn't know this when I signed up to hydroxycholoquine :o *checks replection in the mirror*

 

Why have I not heard about this before ?

 

Sorry to hear you've been in pain for so long Lynnie - it's just the worst, as it wears you down just a little bit more every day. Sounds like you have a great doctor though !! Thanks for the tip on the happy pills (as I prefer to call them) - I hope that it continues to work it's magic for you x

Share this post


Link to post
Share on other sites

Ummm, I'm no doctor and certainly not a pharmacist, but according to drugs.com and other similar drug information sites, yellowing of the skin with hydroxychloroquine (Plaqluenil) isn't a normal side effect of the drug:

 

"symptoms of liver problems (eg, yellowing of the skin or eyes, dark urine, pale stools, persistent nausea or stomach pain)"

 

I know that Plaquenil is an anti-malarial and I think there might be some confusion with Quinine which did yellow up the skin quite nicely. So, I would think anybody on Plaquenil who has yellowing of the skin or the whites of their eyes should be getting their liver function checked.

 

I've been on it for a couple of years now and am really pleased not to have any of the side effects except sun-sensitivity. I'd hate to give it up - I've become addicted to being relatively pain free and not fatigued out of my tiny brain! B)

 

 

 


Jeannie McClelland

(Retired) ISN Director of Support Services

(Retired) ISN Sclero Forums Manager

(Retired) ISN Blog Manager

(Retired) ISN Assistant News Guide

(Retired) ISN Artist

International Scleroderma Network

Share this post


Link to post
Share on other sites

Hi All

 

Thanks for the fun it cheers the soul :happy1-by-lisa-volz:

 

I am not on plaquenil it was the horror drug that caused all my upset in April this year. My rheumatologist started me on mepacrine (the older pre plaquenil drug used more for lupus sufferers). Don't worry guys my doctor "bleeds" me every 4-6 weeks to make sure the old liver isn't having a problem tolerating it. Apparently the yellowing of the skin is a common side effect as well as the urine and stools too! The tablets are bright neon yellow as well! :VeryHappy:

 

I'm surrounded my sunshine yellow :happy1-by-lisa-volz: which is better than the sallow, pale, blue I was before :VeryHappy: I actually look kinda healthy!

 

I'm back at the hospital on the 20th so I'll let you know if I can stay on the "happy, sunshine pills" and whether anything is prescribed to ease the painful,stiff muscles or advice. If so I'll pass it on, you never know it could help you be more "comfy" too!

 

Keep well everyone and hugs.

 

love Lynn x :emoticon-hug:

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0